Alert archive / Oregon / High Wind Warnings in 2014
High Wind Warning 9, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Oct 21, 2014, 4:08 AM PDT. It took effect at Oct 21, 2014, 3:00 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2014, 4:08 AM PDT (11:08 UTC)
- In effect from
- Oct 21, 2014, 3:00 PM PDT
- Expired
- Oct 22, 2014, 12:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS76 KPQR 211108 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 408 AM PDT TUE OCT 21 2014 ORZ002-212300- /O.UPG.KPQR.HW.A.0010.141021T2200Z-141022T1600Z/ /O.NEW.KPQR.HW.W.0009.141021T2200Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 408 AM PDT TUE OCT 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PDT WEDNESDAY FOR THE CENTRAL OREGON COAST NEAR BEACHES AND HEADLANDS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PDT WEDNESDAY. THIS REPLACES THE HIGH WIND WATCH WHICH WAS PREVIOUSLY IN EFFECT. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: BEGINNING LATE THIS AFTERNOON AND CONTINUING UNTIL MIDDAY WEDNESDAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS...INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-212300- /O.UPG.KPQR.HW.A.0010.141021T2200Z-141022T1600Z/ /O.NEW.KPQR.HW.W.0009.141021T2200Z-141022T1600Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT 408 AM PDT TUE OCT 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY FOR THE SOUTH WASHINGTON AND NORTH OREGON COAST NEAR BEACHES AND HEADLANDS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY. THIS REPLACES THE HIGH WIND WATCH WHICH WAS PREVIOUSLY IN EFFECT. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH AT TIMES. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH AT TIMES. * TIMING: BEGINNING LATE THIS AFTERNOON AND CONTINUING UNTIL JUST AFTER SUNRISE WEDNESDAY MORNING. * LOCATIONS INCLUDE: CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS...INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WEAGLE
5 follow-up statements
717 WWUS76 KPQR 212130 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PDT TUE OCT 21 2014 ORZ002-220500- /O.CON.KPQR.HW.W.0009.141021T2200Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 230 PM PDT TUE OCT 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE CENTRAL OREGON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: THIS AFTERNOON UNTIL NOON WEDNESDAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-220500- /O.CON.KPQR.HW.W.0009.141021T2200Z-141022T1600Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT 230 PM PDT TUE OCT 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE NORTH OREGON AND SOUTH WASHINGTON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH AT TIMES. COASTAL COMMUNITIES... SOUTH WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH AT TIMES. * TIMING: THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. * LOCATIONS INCLUDE: CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
901 WWUS76 KPQR 220305 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 805 PM PDT TUE OCT 21 2014 ORZ002-221330- /O.CON.KPQR.HW.W.0009.000000T0000Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 805 PM PDT TUE OCT 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE CENTRAL OREGON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: TONIGHT UNTIL NOON WEDNESDAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-221330- /O.CON.KPQR.HW.W.0009.000000T0000Z-141022T1600Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT 805 PM PDT TUE OCT 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH OREGON COASTS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH AT TIMES. COASTAL COMMUNITIES... SOUTH WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH AT TIMES. * TIMING: TONIGHT THROUGH MID MORNING WEDNESDAY. * LOCATIONS INCLUDE: CANNON BEACH...NETARTS...PACIFIC CITY... LONG BEACH...CAPE DISAPPOINTMENT. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
710 WWUS76 KPQR 221324 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 624 AM PDT WED OCT 22 2014 WAZ021-221430- /O.CAN.KPQR.HW.W.0009.000000T0000Z-141022T1600Z/ SOUTH WASHINGTON COAST- 624 AM PDT WED OCT 22 2014 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTH WASHINGTON COAST. THE STRONGEST WINDS HAVE MOVED SOUTH OF THE AREA. $$ ORZ002-221900- /O.CON.KPQR.HW.W.0009.000000T0000Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 624 AM PDT WED OCT 22 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR THE CENTRAL OREGON COAST NEAR BEACHES AND HEADLANDS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: NOW THROUGH NOON TODAY. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-221600- /O.CON.KPQR.HW.W.0009.000000T0000Z-141022T1600Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY 624 AM PDT WED OCT 22 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR THE NORTH OREGON COAST NEAR BEACHES AND HEADLANDS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH AT TIMES. COASTAL COMMUNITIES... SOUTH WINDS 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH AT TIMES. * TIMING: NOW THROUGH 9 AM THIS MORNING. * LOCATIONS INCLUDE: CANNON BEACH...NETARTS...PACIFIC CITY. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WEAGLE
776 WWUS76 KPQR 221627 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 927 AM PDT WED OCT 22 2014 ORZ001-221730- /O.EXP.KPQR.HW.W.0009.000000T0000Z-141022T1600Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY 927 AM PDT WED OCT 22 2014 ...HIGH WIND WARNING HAS EXPIRED FOR THE NORTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTH OREGON COAST. THE STRONGEST WINDS HAVE NOW MOVED SOUTH OF THE AREA. $$ ORZ002-221900- /O.CON.KPQR.HW.W.0009.000000T0000Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 927 AM PDT WED OCT 22 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY NEAR BEACHES AND HEADLANDS FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL NOON PDT TODAY. * WINDS: NEAR BEACHES AND HEADLANDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS 55 TO 60 MPH. COASTAL COMMUNITIES...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: NOW THROUGH LATE MORNING. THERE IS A CHANCE THAT STRONGER WINDS MAY REDEVELOP THIS AFTERNOON. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS. * IMPACTS: THE WINDS WILL LIKELY CAUSE DIFFICULTIES FOR BEACHGOERS AND THOSE ACCESSING BEACH AND HEADLAND AREAS... INCLUDING CAUSING TREE DAMAGE IN HEADLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
602 WWUS76 KPQR 221918 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1218 PM PDT WED OCT 22 2014 ORZ002-222030- /O.EXP.KPQR.HW.W.0009.000000T0000Z-141022T1900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS 1218 PM PDT WED OCT 22 2014 ...HIGH WIND WARNING HAS EXPIRED FOR THE CENTRAL OREGON COAST... THE HIGH WIND WARNING FOR THE CENTRAL OREGON COAST WAS ALLOWED TO EXPIRE. EXPECT GUSTY SOUTH WINDS THROUGH THE REMAINDER OF THE DAY...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 21, 3:51 AM PDT, 17 minutes earlier.
Area forecast discussion, Oct 21, 3:51 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
351 AM PDT TUE OCT 21 2014
.SYNOPSIS...EXPECT A VERY WET AND OCCASIONALLY WINDY WEEK AHEAD...AS
AN ACTIVE FALL WEATHER PATTERN DOMINATES SOUTHWEST WASHINGTON AND
NORTHWEST OREGON. THE SYSTEM WHICH BROUGHT SHOWERS AND A COUPLE CLAPS
OF THUNDER MONDAY HAS MOVED INTO EASTERN OREGON AND THE GREAT BASIN.
ENOUGH MOISTURE AND INSTABILITY REMAINS LEFT BEHIND FOR SCATTERED
SHOWERS THIS MORNING...MAINLY NORTH AND ALONG THE COAST. MEANWHILE A
STRONG FRONTAL SYSTEM IS TAKING SHAPE OFFSHORE. THIS SYSTEM WILL BE A
SLOW MOVER...SPREADING LOCALLY HEAVY RAIN SOUTH AND EAST ACROSS THE
FORECAST AREA TONIGHT THROUGH EARLY THURSDAY. THIS FRONT WILL PRODUCE
STRONG COASTAL WINDS AS WAVES OF LOW PRESSURE DEVELOP ALONG IT AND
PASS BY. ANOTHER WET AND POTENTIALLY WINDY FRONT IS EXPECTED BY THE
WEEKEND.
&&
.SHORT TERM...TODAY THROUGH THURSDAY...THE MAIN FEATURE OF THE SHORT
TERM FORECAST PERIOD WILL BE OUR STRONGEST FRONTAL SYSTEM SO FAR THIS
SEASON...PRODUCING STRONG COASTAL WINDS LATER TODAY THROUGH
WEDNESDAY. THIS FRONT WILL ALSO HAVE A STRONG TAP TO SUBTROPICAL
MOISTURE...SPREADING LOCALLY HEAVY RAIN SOUTHWARD ACROSS SOUTHWEST
WASHINGTON AND NORTHWEST OREGON TONIGHT THROUGH THURSDAY MORNING.
CONDITIONS ARE RIPE FOR CYCLOGENESIS ALONG THE FRONT...AND MULTIPLE
WAVES OF LOW PRESSURE ARE EXPECTED TO DEVELOP AND RIDE NE ALONG THE
FRONT AS IT PASSES SLOWLY SOUTHWARD ACROSS WESTERN WA/OR.
FIRST THINGS FIRST...SCATTERED SHOWERS CONTINUE THIS MORNING IN THE
RESIDUAL MOISTURE AND CONDITIONAL INSTABILITY LEFT BEHIND THE FRONT
WHICH MOVED THROUGH THE FORECAST AREA MONDAY. THESE SHOULD GRADUALLY
TAPER OFF THIS MORNING AS THE AIR MASS WARMS ALOFT...HOWEVER THE WARM
ADVECTION ALOFT WILL ALSO PRODUCE ISENTROPIC LIFT. THIS SHOULD RESULT
IN RAINY DAY FOR THE COAST AND PERHAPS OUR NORTHERN ZONES AS A WARM
FRONT LIFTS THROUGH NW OREGON AND SW WASHINGTON.
BEHIND THE WARM FRONT...THE DOOR WILL BE OPENED FOR A STRENGTHENING
COASTAL JET AHEAD OF AN APPROACHING COLD FRONT. THOUGH DETAILS
VARY...MODEL RUNS HAVE BEEN FAIRLY CONSISTENT IN SUGGESTING A 55 TO
65 KT SOUTHERLY JET DEVELOPING ALONG THE COAST AT 950 MB. THIS SHOULD
BE AMPLE FOR 55-70 MPH GUSTS AT TIMES ALONG THE BEACHES AND HEADLANDS
FROM THE S WA COAST DOWN TO THE LINCOLN AND POSSIBLY LANE COUNTY
COAST. THEREFORE WILL BE UPGRADING THE HIGH WIND WATCH TO A WARNING
FOR THESE AREAS. TIMING WILL REMAIN THE SAME FOR THE S WA/N OR
COAST...THIS AFTERNOON INTO WEDNESDAY MORNING. WILL EXTEND THE TIMING
FOR THE CENTRAL COAST INTO MIDDAY WEDNESDAY TO GIVE THE FRONT SOME
TIME TO PUSH SOUTH OF THE LANE/DOUGLAS COUNTY BORDER.
AS MENTIONED ABOVE...MULTIPLE WAVES OF LOW PRESSURE ARE EXPECTED TO
DEVELOP ALONG THE FRONT...WHICH WILL SLOW DOWN ITS SOUTHWARD
PROGRESS. THESE WAVES OF LOW PRESSURE WILL LIKELY EACH PRODUCE A
BURST OF COASTAL WIND TO ITS SOUTH AND EAST ALONG THE FRONT. SO WINDS
MAY BE STRONG FOR A FEW HOURS...LET UP A BIT...THEN PICK BACK UP
AGAIN UNTIL THE FRONT PUSHES SOUTH OF COASTAL LOCATIONS. THERE IS
STILL A GOOD DEAL OF UNCERTAINTY AS TO HOW DEEP THESE LOWS WILL
GET...WHICH OF COURSE WOULD IMPACT THE EXPECTED WIND SPEEDS.
THE 06Z NAM IS DEVELOPING A 990 MB LOW ALONG THE FRONT BY 09Z WED...
PUSHING IT INTO VANCOUVER ISLAND WED MORNING. THE FIRST SIGNS OF THIS
DEVELOPING LOW ARE ALREADY SHOWING UP ON INFRARED/WATER VAPOR IMAGERY
WITH A BAROCLINIC LEAF TAKING SHAPE ALONG THE FRONT NEAR 150W. A
SECONDARY LOW WILL LIKELY DEVELOP ALONG THE TRIPLE POINT OF THE
RESULTING OCCLUDING FRONT OFF THE NORTHERN OREGON COAST...AND PERHAPS
A TERTIARY LOW THEREAFTER. THESE WAVES OF LOW PRESSURE WILL SLOW THE
SOUTHWARD PROGRESS...EACH PRODUCING A BURST OF COASTAL WIND TO ITS
SOUTH AND EAST ALONG THE FRONT. SO WINDS MAY BE STRONG FOR A FEW
HOURS...LET UP A BIT...THEN PICK BACK UP AGAIN UNTIL THE FRONT PUSHES
SOUTH OF COASTAL LOCATIONS. THERE IS STILL A GOOD DEAL OF UNCERTAINTY
AS TO HOW DEEP THESE LOWS WILL GET...WHICH OF COURSE WOULD IMPACT THE
EXPECTED WIND SPEEDS.
ALSO THE 06Z NAM IS BEGINNING TO SHOW SOME POTENTIAL FOR GUSTY WINDS
IN THE WILLAMETTE VALLEY...AS ITS SECONDARY LOW MOVES ONSHORE NEAR
ASTORIA WED MORNING. THIS TRACK COULD OPEN UP ENOUGH SOUTHERLY
GRADIENT FOR 30-40 MPH WIND GUSTS IN THE WILLAMETTE VALLEY AND
STRONGER WIND GUSTS IN THE COASTAL COMMUNITIES. FOR NOW IT APPEARS
WINDS WILL REMAIN SUB-ADVISORY CRITERIA INLAND...BUT WILL NEED TO
MONITOR CLOSELY.
NOT TO GET LOST IN ALL THE DISCUSSION ABOUT OUR FIRST COASTAL HIGH
WIND EVENT...IS THE POTENTIAL FOR RATHER IMPRESSIVE RAINFALL TOTALS
AS THIS SLOW MOVING...WAVY FRONT MOVES SLOWLY SOUTH ACROSS OUR
FORECAST AREA. THIS SYSTEM IS TAPPING INTO A DECENT ATMOSPHERIC RIVER
WHICH EXTENDS ALL THE WAY BACK BEYOND THE DATELINE. MADE ONLY MINOR
CHANGES TO THE QPF FORECAST...WITH 2 INCHES OF RAIN EXPECTED FOR THE
INLAND VALLEYS...2-4 INCHES ALONG THE COAST...AND 3-6 INCHES IN THE
HIGHER TERRAIN BY THURSDAY. IT WILL BE A CLOSE CALL WHETHER OR NOT
THIS WILL BE ENOUGH TO CAUSE PROBLEMS ON FLASHIER RIVERS LIKE THE
GRAYS RIVER IN THE WILLAPA HILLS...AS WELL AS THE BURN SCAR AREAS
FROM THE 36 PIT AND DECEPTION FIRES. IMPACTS ON THESE AREAS WILL NEED
TO BE MONITORED CLOSELY OVER THE COMING DAYS.
DUE TO THIS SYSTEMS SUBTROPICAL ORIGINS SNOW LEVELS WILL REMAIN
RATHER HIGH THROUGHOUT THIS EVENT...SO ONLY THE HIGHEST VOLCANO PEAKS
ABOVE 6000-7000 FEET WILL RECEIVE SIGNIFICANT SNOWFALL.
THE FRONT WILL FINALLY PUSH SOUTH AND EAST OF OUR FORECAST AREA
SOMETIME LATE WED NIGHT OR THU MORNING. SHOWERS WILL LINGER IN THE
COOL UNSETTLED AIR MASS BEHIND THE FRONT THURSDAY. WEAGLE
.LONG TERM...FRIDAY THROUGH MONDAY...MEDIUM RANGE GUIDANCE CONTINUES
TO STRUGGLE WITH HOW TO HANDLE THE LATE WEEK AND WEEKEND PERIOD.
THERE IS INCREASING AGREEMENT THAT ANOTHER POTENT LOW PRESSURE/
FRONTAL SYSTEM WILL DEVELOP OFFSHORE...PERHAPS BRINGING ANOTHER
PERIOD OF HEAVY RAIN AND GUSTY WINDS FRIDAY AND/OR SATURDAY. AS FOR
THE LONGWAVE PATTERN...THE LATEST 00Z RUNS ARE TRYING TO KEEP THE
MEAN RIDGE POSITION OVER THE WESTERN HALF OF THE UNITED STATES. THIS
IS NOT SURPRISING CONSIDERING THE LARGE POOL OF ABOVE NORMAL SEA
SURFACE TEMPS OVER THE NE PACIFIC. THE PACIFIC NORTHWEST MAY REMAIN
IN THE TRANSITION ZONE BETWEEN LONGWAVE RIDGING AND TROUGHING WELL
INTO NEXT WEEK...WHICH IS OF COURSE WHERE THE STORM TRACK TENDS TO
BE. THEREFORE ACTIVE AND WET WEATHER AT TIMES IS EXPECTED TO CONTINUE
INTO NEXT WEEK. WEAGLE
&&
.AVIATION...SCATTERED SHOWERS PUSHING ACROSS THE REGION EARLY THIS
MORNING WILL RESULT IN OCCASIONAL MVFR CONDITIONS...BUT EXPECT
MOSTLY VFR CONDITIONS TO PREVAIL THROUGH LATE THIS MORNING BEFORE
RAIN
RETURNS TO THE COAST...REACHING INLAND LOCATIONS LATE THIS
AFTERNOON/EARLY EVENING. GUSTY WINDS ALONG THE COAST WILL
GRADUALLY INCREASE THROUGH THIS EVENING...WITH SOUTHERLY WIND
GUSTS UP TO 45 KT AT TIMES TONIGHT THROUGH WED MORNING. A HIGH
WIND WARNING IS NOW IN EFFECT FOR COASTAL SITES.
KPDX AND APPROACHES...VFR PREVAILING NEXT 24 HRS. THERE IS A 30
PERCENT CHANCE OF MVFR CIGS BETWEEN 2000 AND 3000 FT BETWEEN 12Z
AND 18Z WITH SCATTERED SHOWERS. /27
&&
.MARINE...SOUTHWEST WINDS CONTINUE AROUND 10 TO 20 KT THIS
MORNING. OCCASIONAL GUSTS UP TO 25 KT ALSO CONTINUE THROUGH EARLY
TODAY...BEFORE GRADUALLY INCREASING BY THIS AFTERNOON. 06Z MODEL
RUNS ARE SHOWING HIGH END SOUTHERLY GALE FORCE WINDS WITH GUSTS
45 TO 48 KT EXPECTED TONIGHT THROUGH WED MORNING. MAY SEE A FEW
GUSTS POP UP NEAR STORM FORCE...BUT HAVE KEPT WINDS BELOW STORM
FORCE CRITERIA FOR NOW AND WOULD LIKE ANOTHER MODEL RUN BEFORE
DECIDING ON THAT. A COASTAL JET IS EXPECTED TO FORM AHEAD OF AN
OCCLUDED FRONT TONIGHT ENHANCING WINDS NEAR THE COAST.
A WESTERLY SWELL ON THE ORDER OF 10 FT WILL CONTINUE FOR THE NEXT
FEW DAYS...BUT SEAS ARE LIKELY TO BUILD TO AROUND 15 TO 18 FT AND
BECOME STEEPER TONIGHT AND WED DUE TO THE SOUTHERLY GALES.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 AM PDT
WEDNESDAY FOR THE NORTH OREGON COAST BEACHES AND HEADLANDS.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO NOON PDT
WEDNESDAY FOR THE CENTRAL OREGON COAST BEACHES AND HEADLANDS.
WA...HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 AM PDT
WEDNESDAY FOR THE SOUTH WASHINGTON COAST BEACHES AND HEADLANDS.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PDT THIS AFTERNOON
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PDT THIS
AFTERNOON FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
PDT THIS EVENING.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.
&&The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 8:29 PM PDT | High Wind Watch | PQR | 8 hr |
Nearby
High Wind Warnings in Oregon, 2014High Wind Warnings in Washington, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.